MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565080
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block e1: the initial reporter's address is (b)(6); reported here as the address exceeded character limit for designated field.Healthcare facility: (b)(6) hospital.Address: (b)(6).Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be used in the intestinal tract to treat a benign stenosis during an enterectomy with stent placement procedure performed on (b)(6) 2024.During preparation, it was noted that the stent tip was bent.The procedure was completed with another wallflex enteral stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: it was reported that the wallflex enteral stent was used to treat a benign intestinal stenosis.However, per the wallflex colonic stent system with anchor lock delivery system instructions for use (ifu), the device is indicated for the palliative treatment of colonic strictures produced by malignant neoplasm and to relieve large bowel obstruction prior to colectomy in patients with malignant strictures.The device is not indicated for the treatment of benign strictures.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block e1: the initial reporter's address is (b)(6); reported here as the address exceeded character limit for designated field.Healthcare facility: (b)(6).Address: (b)(6) china.Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.Block h11: a wallflex enteral colonic stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection found that the outer sheath was kinked, and the stainless-steel handle was bent.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of tip damaged/defective because no objective evidence was found during the product analysis.The additional investigation findings of the outer sheath kinked, and the stainless-steel handle bent were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).There is no indication on the reported event because no visible problem was noted on the tip.Therefore, taking all available information into consideration, the overall root cause of the reported event is no problem detected.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the stent was used to treat a benign intestinal stenosis.However, the ifu states, "the device is indicated for the palliative treatment of colonic strictures produced by malignant neoplasm and to relieve large bowel obstruction prior to colectomy in patients with malignant strictures.".
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20903031
Report Number3005099803-2024-06333
Device Sequence Number9005623
Product Code MQR
UDI-Device Identifier08714729456551
UDI-Public08714729456551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K234046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberM00565080
Device Catalogue NumberM00565080
Device Lot Number0032670337
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale